Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with high uric acid levels. Allopurinol advised. Do I need to take this? Side effects?

Hi I m a 32year old male, I ve been diagnosed with uric acid yesterday, with 7.3 Uric Acid level,my doctor told me to take Allopurinol Tablets 100mg daily. I just want to know should i take these medicine or can i control or reduce the uric acid level with out taking medicine and also please let me know that this allopurinol tablets have some side effects ???
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
Your uric acid level is 7.3 (for male normal up to 6) which is not very much high. You can control it by restricting you protein intake, especially red meat. Every medicine has side effect and Allopurinol is no exception. The most common side effects of Allopurinol are;
Fever,sore throat,headache,sever blistering,pain or bleeding during urination,stomach upset and sever tingling and numbness.
Hope this answers your question.
Answered: Thu, 4 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor